Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 27, 2017, 2:11 PM MDT for Fremont County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2017, 2:11 PM MDT (20:11 UTC)
- Expired
- Aug 27, 2017, 2:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS85 KPUB 272011 SPSPUB Special Weather Statement National Weather Service Pueblo CO 211 PM MDT SUN AUG 27 2017 COZ062-063-069-072-073-076-077-272045- Western/Central Fremont County Below 8500 Ft CO- Central Chaffee County Below 9000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- 211 PM MDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...WESTERN FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 245 PM MDT... At 210 PM MDT, Doppler radar was tracking a strong thunderstorm near Waugh Mountain, or 54 miles west of Colorado Springs, moving south at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salida, Texas Creek, Howard, Coaldale, Waugh Mountain, Swissvale and Cotopaxi. LAT...LON 3855 10602 3867 10557 3834 10542 3828 10594 TIME...MOT...LOC 2010Z 354DEG 9KT 3854 10575 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 27, 11:22 AM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 27, 11:22 AM MDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1122 AM MDT Sun Aug 27 2017 .SHORT TERM...(Today and tonight) Issued at 334 AM MDT Sun Aug 27 2017 An upper level ridge will be centered over UT today and tonight. A disturbance that is passing over NE this morning, will send a front into southeast CO later this morning, bringing some gusty northeast winds and low level upslope thru the afternoon. The NAM, HRRR and GFS show isold pcpn in the afternoon hours, over and near the higher terrain, with dry conditions over the southeast plains. Temps today are expected to be around average, with highs mostly in the 80s acrs the southeast plains, and in the 70s in the San Luis and Upper Arkansas River Valleys. The GFS show the potential for some isold pcpn acrs the southeast corner of the state this evening, and keeps some pcpn going along and near the eastern mtns thru the night. The NAM is similar but doesn't have quite as much overnight pcpn as the GFS. It also looks like there will be low stratus and some patchy fog late tonight and into Mon morning acrs much of the southeast plains, so will increase cloud cover. .LONG TERM...(Monday through Saturday) Issued at 334 AM MDT Sun Aug 27 2017 Extended range models are remaining consistent from day to day, with little change to the long term forecast needed. Monday through Wednesday...Upper level high pressure will remain in place across the Great Basin through Wednesday. Colorado will continue to experience north to northwesterly flow aloft, and limited available moisture. Expect isolated to low-end scattered pops each afternoon and eve, mainly tied to the higher terrain but potentially spilling over onto the immediately adjacent plains. Max temps are forecast to climb into the upper 70s and 80s for the high valleys, and 80s to around 90F for the eastern plains. Thursday through Saturday...A shortwave will cross the Pacific NW late Wednesday, then the Rockies on Thursday. This will flatten the ridge slightly to the south over the desert sw, producing more of a west to northwesterly flow aloft for the state. There will be a slightly better chance for convection Friday, with a higher probability of the activity to push east off the higher terrain due to the steering flow. High temps will see little change, and should remain in the upper 70s and 80s for the high valleys, and 80s to around 90F for the eastern plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1119 AM MDT Sun Aug 27 2017 VFR conditions are anticipated during the next 24 hours at KALS. Winds will be light. VFR conditions are anticipated today through early tonight at KPUB an dKCOS. Later tonight moist upslope flow will bring a layer of low cigs into both taf sites. This low cig should last into mid to late morning tomorrow. Current gusty winds at KCOS and KPUB will gradually veer and lessen as the afternoon progresses. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Aug 27, 11:24 AM MDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1124 AM MDT Sun Aug 27 2017 COZ058>089-093>099-281730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1124 AM MDT Sun Aug 27 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon and evening, mainly over and near the higher terrain. However, the I-25 corridor counties and the southeast corner of the state could see some isolated storms this evening. The main risks from storms today will be lightning and gusty outflow winds up to 40 mph. However, some of the stronger storms could also produce brief heavy rainfall and small hail up to 1/2 inch in diameter. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will be daily chances for thunderstorms, mainly over and near the higher terrain. The main risks with storms will be lightning and gusty outflow winds, but some of the stronger storms could produce locally heavy rainfall and small hail. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over and near the higher terrain, and over some of the southeast plains this afternoon and evening. Hodanish
In the hours before
Special weather statement, Aug 27, 2:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 211 PM MDT SUN AUG 27 2017 COZ062-063-069-072-073-076-077-272045- Western/Central Fremont County Below 8500 Ft CO- Central Chaffee County Below 9000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- 211 PM MDT SUN AUG 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...WESTERN FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 245 PM MDT... At 210 PM MDT, Doppler radar was tracking a strong thunderstorm near Waugh Mountain, or 54 miles west of Colorado Springs, moving south at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salida, Texas Creek, Howard, Coaldale, Waugh Mountain, Swissvale and Cotopaxi. LAT...LON 3855 10602 3867 10557 3834 10542 3828 10594 TIME...MOT...LOC 2010Z 354DEG 9KT 3854 10575 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:12 PM MDT | Areal Flood Advisory | PUB | Fremont | 63 min |
| Aug 27, 5:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.